Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

139 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

On depo provera. Got spotting and pinkish flesh coming out from vagina. Is it normal?

Answered by
Dr.
Dr. S Patra

OBGYN

Practicing since :2011

Answered : 4047 Questions

default
Posted on Tue, 12 Feb 2013 in Birth Control
Question: 2 weeks after going on depo provera injection i started spotting, 2 weeks after that i had bad cramping (could hardly stand up) i then had 2 chunks of pink fleshy stuff come out (abit bigger than 2dollar coin) smooth on one side and rough looking on the other what was it and why did it happen? ive been on depo 2 years ago and just bled the whole time
doctor
Answered by Dr. S Patra 3 hours later
Hello,

Thanks for writing to us. I have gone through your history in details.

Depot shot (depo provera) is very much effective in preventing unwanted pregnancy and to be taken once in 3 months. It has failure rate less than 0.5 per HWY. However, there are several side effects like irregular vaginal bleeding, long time amenorrhea, weight change, breast discomfort, abdominal bloating, headache etc.

But according to your history, it seems to more likely product of conception (pink fleshy stuff) or sign of incomplete abortion associated with failure of depot shot.

Here, I suggest you to undergo one ultrasound scan (USG) for pelvis to rule out retained bits of conception if any or expelled completely. It also helps to rule out ectopic pregnancy.

In case of intrauterine retained bits, you may need to undergo surgical method of abortion (D & C) to evacuate uterus completely.

You may take some hemostatic agent to arrest bleeding temporarily along with anti spasmodic medication for cramp. Also you should take iron supplement with diet and maintain genital hygiene properly.

Please consult with your gynecologist at the earliest for proper guideline and suggestive measures.

Hope I have answered your query. If you have any further questions I will be happy to help.
Wish your good health in future.

Regards,
Dr Soumen.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  
Medical Procedures

Recent questions on  Provera

doctor1 MD

Good evening, I m here to inquire about a problem that I ve been having trouble dealing with. I m currently on a type of birth control called a depo shot taken every 3months. Ever since then, my periods have been light but for a longer time span. There s also no more blood clots. There are times where my partner and I would preform sex and it d bleed but it s very diluted, but most of the time it s just looks like he slaughter something. It s very bloody, sometimes it bleeds out brown. There are also times where it won t bleed for up to 3-4days but then suddenly bleed out of no where. My partner and I haven t had intercourse with anyone else so it wouldn t be an STD, right? Is it a hormonal imbalance from the birth control shot? I ve been taking alot of vitamins also, does that account for anything? It s been 2weeks since my period has ended but i m still having bleeding, even without intercourse coming into play. What can I do to make this go away?

doctor1 MD

HI, its been a year since ive gotten off of the depo shot an I have not had a consistent menstrual cycle since. Ive been back an forth on the shot for at least 3 years lasting one consecutive. For the entire 8 months after getting off the depo I spottted. The colors changed from bright red to a very dark brown. This last month an a half I have not been spotting at all a week ago I started noticing a thick milky like white discharge when I use the bathroom an wipe. For the entire year an a half ive been with my boyfriend we have not used protection an I have never been pregnant. Could you please help me

doctor1 MD

For the past 5 months I have been experiencing strange bumps and a skin rash. I first noticed it as what appeared as hives on my butt, it spread to all over my butt. After a couple months of constantly searching for an answer I went to the doctor. They said it looked like hives and could be an allergic reaction. I was prescribed a steroid cortisone cream which cleared the bumps but they returned once I stopped using it. The last month my legs have been extremely itchy with small bumps on the back of my legs. I just got another depo shot and it seemed to make it worse. There are red bumps everywhere on my lower body. Could this be due to my depo shot that I started late September?

doctor1 MD

Hi i been on the depo shot for one month and missed my period now im having brown and red and sometimes like pink spotting whats going on how can i stop it. The bleeding will be alil to alot then stop and then its brown and turn red and pink but mostly brown but its on and off all day

doctor1 MD

I read research that etonogestrel stop sperm production oin males so is it ok to use etonogestrel implant? Will the effect on males will be the same as estradiol valerate and depo provera? Thanks

doctor1 MD

Hi doctor hope u are fine. It's been long. Doctor I am late on my period by 10 days I did a pregnancy test it came out negative. I am getting very sharp and dull pains on my pelvic it's very sore like really sharp pains. I went today to the...

doctor1 MD

I had a surgery that went all wrong back in February of 2016, and I need an OBGYN surgeon familiar with myomectomy, laproscopic surgery to look at my medical records and determine if there was a deviation in the proper standard of care, and be...